Convergence of functionals and its applications to parabolic equations

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)


Asymptotic behavior of solutions of some parabolic equation associated with the p-Laplacian as p → +∞ is studied for the periodic problem as well as the initial-boundary value problem by pointing out the variational structure of the p-Laplacian, that is, ∂φp(u) = -Δpu, where φp : L2(Ω) → [0,+∞]. To this end, the notion of Mosco convergence is employed and it is proved that φp converges to the indicator function over some closed convex set on L2(Ω) in the sense of Mosco as p → +∞ moreover, an abstract theory relative to Mosco convergence and evolution equations governed by time-dependent subdifferentials is developed until the periodic problem falls within its scope. Further application of this approach to the limiting problem of porous-medium-type equations, such as u t = Δ|u|m-2u as m →+∞, is also given.

Original languageEnglish
Pages (from-to)907-933
Number of pages27
JournalAbstract and Applied Analysis
Issue number11
Publication statusPublished - 2004 Dec 15
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Convergence of functionals and its applications to parabolic equations'. Together they form a unique fingerprint.

Cite this